MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICRO. STUDIES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICRO. STUDIES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364960
Medical Device Problem Codes Expiration Date Error (2528); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® blood collection tubes for microbiological studies the tube was used after expiration and mixed product in a pack.The expired product event occurred 1 time.The mixed product event occurred 2 times.The following information was provided by the initial reporter.The customer stated: we "received a package with two different lot numbers and expired tubes mixed in.".
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1319186.Medical device expiration date: 2022-11-30.Device manufacture date: 2021-11-15.Medical device lot #: 0345729.Medical device expiration date: 2021-12-31.Device manufacture date: 2020-12-10.Medical device lot #: 1228964.Medical device expiration date: 2022-08-31.Device manufacture date: 2021-08-16.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 14-jun-2022.H6: investigation summary: bd received 26 samples (22 from lot 0345729 and 4 from lot 1014045; no samples received from lots 1319186 or 1228964) and 2 photos for investigation.The samples and photos were visually evaluated.The 22 samples from lot 0345729 were loose in a bag and expired on 2021-12-31.The 4 samples from lot 1014045 were wrapped in a rubber band and expired on 2022-01-31.No samples were received from lots 1319186 or 1228964.The first picture shows tubes in a shelf pack tray that is missing its shrink wrap.Both lot numbers 1319186 and 1228964 are seen in the tray.The second picture shows two shelf packs.The top shelf pack is shrink wrapped and labeled with lot 1319186 expiring 2022-11-30.The bottom shelf pack is not shrink wrapped and the lot number of the tubes cannot be observed.Evaluation of the samples received do show that lots 0345729 and 1014045 are expired; however, does not show mixed product.Tubes are not to be used past there expiration date printed on the see-through label.Evaluation of the photos received does show that lot 1319186 and 1228964 is mixed in an unwrapped shelf pack tray.However, these two lots were manufactured 2 months apart and no tubes would have remained on the line to be mixed.Additionally, the retention samples from bd inventory for all reported lots, were evaluated by visual examination and no issues were observed relating to mixed product as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode mixed product.Tubes should not be used past their expiration date.Bd makes no claims on the use of expired product.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h10.

Brand Name
BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICRO. STUDIES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14940064
Report Number1917413-2022-00368
Device Sequence Number6196027
Product Code JKA
UDI-Device Identifier50382903649605
UDI-Public50382903649605
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number364960
Device Catalogue Number364960
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown